Eigenvalue problems on infinite intervals

Peter A. Markowich*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

6 Scopus citations


This paper is concerned with eigenvalue problems for boundary value problems of ordinary differential equations posed on an infinite interval. Problems of that kind occur for example in fluid mechanics when the stability of laminar flows is investigated. Characterizations of eigenvalues and spectral subspaces are given, and the convergence of approximating problems, which are derived by reducing the infinite interval to a finite but large one and by imposing additional boundary conditions at the far end, is proved. Exponential convergence is shown for a large class of problems.

Original languageEnglish (US)
Pages (from-to)421-441
Number of pages21
Issue number160
StatePublished - Oct 1982
Externally publishedYes

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'Eigenvalue problems on infinite intervals'. Together they form a unique fingerprint.

Cite this